Alert archive / Pennsylvania / Flash Flood Warnings in 2002
Flash Flood Warning 11, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 28, 2002, 4:33 PM EDT for Bradford County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2002, 4:33 PM EDT (20:33 UTC)
- Expired
- May 28, 2002, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 282033 FFWBGM PAC015-282330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 433 PM EDT TUE MAY 28 2002 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 730 PM EDT. * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS SUGAR RUN...BRUSHVILLE...CAMPTOWN...HERRICK...HERRICKVILLE...LE RAYSVILLE...MONROETON...NORTH TOWANDA...SOUTH BRANCH...TOWANDA... WYALUSING AND WYSOX. RAPID FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. $$ LAT...LON 4162 7649 4161 7624 4184 7617 4184 7651
1 follow-up statement
000 WGUS71 KBGM 282143 FFSBGM NYC015-PAC015-282230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 539 PM EDT TUE MAY 28 2002 ...THE FLASH FLOOD WARNINGS WHICH WERE IN EFFECT UNTIL 615 PM EDT FOR CHEMUNG AND UNTIL 630 PM EDT FOR BRADFORD COUNTIES HAVE BEEN CANCELLED... LAW ENFORCEMENT OFFICIALS IN CHEMUNG COUNTY HAD EARLIER REPORTED FLOODING OF SEVERAL ROADWAYS INCLUDING ROUTE 14 IN HORSEHEADS. WATER HAD ALSO BEEN REPORTED OVER SEVERAL ROADWAYS IN BRADFORD COUNTY. HOWEVER...THE HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. EVEN THOUGH STREAMS AND CREEKS WERE RECEDING...SOME ROADWAYS STILL MAY BE COVERED WITH WATER...MUD...OR OTHER DEBRIS. MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. $$ SPORER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 28, 1:45 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 28, 1:45 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 145 PM EDT TUE MAY 28 2002 BUSY MRNG AS SLOW MVG TRWS HAVE CAUSED ISLTD FLOODING PRBLMS AND EVEN SVR. ETA/META SHOWS THE DISCREET LOW LVL BNDRY MVG ONLY SLOWLY OVRNGT INTO WED AND FOCUSING CONT CONV OVER MANY OF THE SAME AREAS. WEAK SHRT WV/S RIPPLING ALONG IN THE FLOW WILL SET OFF ENHANCED CONV FEEDING ON THE JUICY AIR. CNCRN OVRNGT IS IN NE PA AND ERN SRN TIER INTO THE WRN CATS. WITH THESE ZONES HAVING SOME VERY HARD HIT AREAS TODAY AND LAST NGT...BELIEVE A FLOOD WATCH IS IN ORDER IN THOSE ZONES. TMRW...BNDRY OVR NY WASHES OUT WHILE A WEAK SHRT WV AND SFC LOW ENHANCES THE LOW LVL CONV OVER THE PA ZONES...LTR...HTG AND SLY FLOW WILL PRBLY BRING SCT TRWS OVER THE ENTIRE FCST AREA. WED NGT BRINGS ANOTHER SHRT WV WHICH ENHANCES THE UVM AND TRIGGER MORE TRWS...ESP OVER THE NY ZONES AS RDGG TAKES PLACE OVER NE PA. ON THU...THERE DSN/T SEEM TO BE A PARTICULAR TRIGGER...JUST WIDESPREAD INSTABILITY ENUF TO TRIGGER SCT TRWS. .BGM...FLOOD WATCH TONIGHT NYZ045-046-055>057-062-PA038>040-043-044-047-048 MORFORD
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:15 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 45 min |
| May 28, 2:20 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Pike, Wayne | 3 hr |
| May 28, 5:06 PM EDT | Flash Flood Warning | BGM | Luzerne, Pike | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.